Alert archive / Michigan / Winter Storm Warnings in 2007
Winter Storm Warning 9, NWS Gaylord, MI
NWS Gaylord, MI issued this winter storm warning at Nov 27, 2007, 11:53 AM EST for 6 counties in Michigan. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2007, 11:53 AM EST (16:53 UTC)
- Expired
- Nov 27, 2007, 3:59 PM EST
- In force
- 4 hr
- Issued by
- NWS Gaylord, MI
Counties Antrim County, MI, Crawford County, MI, Grand Traverse County, MI, Kalkaska County, MI, Leelanau County, MI, Otsego County, MI
The radar
The NCL Michigan radar (KAPX), 36 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 4.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KAPX 271653 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1153 AM EST TUE NOV 27 2007 ...SNOW AND BLOWING SNOW TO PERSIST THIS AFTERNOON... .A FAST MOVING ALBERTA CLIPPER HAS PUSHED EAST OF NORTHERN MICHIGAN ALONG WITH THE INITIAL SHOT OF SNOW. HOWEVER...LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO DEVELOP INTO THE AFTERNOON AND WILL COMBINE WITH STRONG AND GUSTY WINDS TO CREATE AREAS OF SNOW AND BLOWING SNOW...RESULTING IN REDUCED VISIBILITIES...POOR IN SOME AREAS. ROAD CONDITIONS WILL ALSO CONTINUE TO BE SLICK AND HAZARDOUS...ESPECIALLY SECONDARY ROADS. MIZ017-018-023-029-034-272200- /O.CAN.KAPX.WW.Y.0007.000000T0000Z-071127T1700Z/ /O.EXA.KAPX.SB.Y.0005.000000T0000Z-071127T2200Z/ CHEBOYGAN-PRESQUE ISLE-MONTMORENCY-OSCODA-ROSCOMMON- INCLUDING THE CITIES OF...CHEBOYGAN...ROGERS CITY...ATLANTA... MIO...HOUGHTON LAKE 1153 AM EST TUE NOV 27 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. THE EARLIER SNOWFALL HAS EXITED EAST OF THE AREA. HOWEVER...ADDITIONAL LAKE EFFECT SNOW SHOWERS WILL DEVELOP THIS AFTERNOON WHILE WINDS REMAIN STRONG WITH GUSTS TO 45 MPH. THIS WILL RESULT IN CONTINUED SNOW AND BLOWING SNOW THAT WILL FREQUENTLY REDUCE VISIBILITIES TO LESS THAN A MILE. ADDITIONAL SNOWFALL OF UP TO 2 INCHES WILL BE POSSIBLE. MANY ROADS WILL CONTINUE TO BE SLICK AND HAZARDOUS DUE TO THE WINTRY WEATHER. KEEP A FIRM GRIP ON THE STEERING WHEEL ON TUESDAY...ESPECIALLY IN HIGH PROFILE VEHICLES. ROADS ACROSS THE AREA MAY BECOME SNOW COVERED...AND BLOWING SNOW WILL REDUCE VISIBILITIES. SLOW DOWN AND GIVE YOURSELF PLENTY OF TIME TO REACH YOUR DESTINATION. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MIZ016-025-031-272200- /O.CAN.KAPX.WW.Y.0007.000000T0000Z-071127T2200Z/ /O.EXA.KAPX.SB.Y.0005.000000T0000Z-071127T2200Z/ EMMET-BENZIE-MANISTEE- INCLUDING THE CITIES OF...PETOSKEY...FRANKFORT...MANISTEE 1153 AM EST TUE NOV 27 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO DEVELOP THIS AFTERNOON WHILE WINDS REMAIN STRONG WITH GUSTS TO 45 TO 50 MPH. THIS WILL RESULT IN CONTINUED REDUCED VISIBILITIES TO LESS THAN A MILE DUE TO SNOW AND BLOWING SNOW. ADDITIONAL SNOWFALL OF UP TO 2 INCHES WILL BE POSSIBLE. TOTAL SNOWFALL THROUGH THIS AFTERNOON WILL BE BETWEEN 1 AND 4 INCHES WITH LOCALLY HIGHER AMOUNTS. MANY ROADS WILL CONTINUE TO BE SLICK AND HAZARDOUS DUE TO THE WINTRY WEATHER. KEEP A FIRM GRIP ON THE STEERING WHEEL ON TUESDAY...ESPECIALLY IN HIGH PROFILE VEHICLES. ROADS ACROSS THE AREA MAY BECOME SNOW COVERED...AND BLOWING SNOW WILL REDUCE VISIBILITIES. SLOW DOWN AND GIVE YOURSELF PLENTY OF TIME TO REACH YOUR DESTINATION. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MIZ024-030-035-036-041-042-271800- /O.CAN.KAPX.WW.Y.0007.000000T0000Z-071127T1700Z/ ALPENA-ALCONA-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...ALPENA...HARRISVILLE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 1153 AM EST TUE NOV 27 2007 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WINTER WEATHER ADVISORY. THE MAIN BANDS OF SNOW HAVE NOW EXITED EAST OF THE AREA. THEREFORE...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. SCATTERED LAKE EFFECT SNOW SHOWERS WILL WORK INTO THE AREA AT TIMES THIS AFTERNOON. IN ADDITION...STRONG AND GUSTY WEST WINDS WILL CONTINUE TO BLOW AROUND SOME OF THE SNOW THAT FELL...BUT WIDESPREAD REDUCED VISIBILITIES ARE NOT EXPECTED. $$ MIZ019>021-272200- /O.UPG.KAPX.WW.Y.0007.000000T0000Z-071127T2200Z/ /O.NEW.KAPX.WS.W.0009.071127T1653Z-071127T2200Z/ CHARLEVOIX-LEELANAU-ANTRIM- INCLUDING THE CITIES OF...CHARLEVOIX...NORTHPORT...MANCELONA 1153 AM EST TUE NOV 27 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO DEVELOP THIS AFTERNOON WHILE WINDS REMAIN STRONG WITH GUSTS TO 45 TO 50 MPH. THIS WILL RESULT IN WIDESPREAD VISIBILITIES LESS THAN A MILE DUE TO THE SNOW AND BLOWING SNOW...WITH PERIODS OF QUARTER OF A MILE VISIBILITY. ADDITIONAL SNOWFALL OF UP TO 2 INCHES WILL BE POSSIBLE WITH TOTAL SNOW ACCUMULATIONS FOR THE DAY BETWEEN 2 AND 5 INCHES. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. ROADS WILL CONTINUE TO BE SLICK AND HAZARDOUS DUE TO THE WINTRY WEATHER. KEEP A FIRM GRIP ON THE STEERING WHEEL ON TUESDAY...ESPECIALLY IN HIGH PROFILE VEHICLES. ROADS ACROSS THE AREA MAY BECOME SNOW COVERED...AND BLOWING SNOW WILL REDUCE VISIBILITIES. SLOW DOWN AND GIVE YOURSELF PLENTY OF TIME TO REACH YOUR DESTINATION. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ MIZ022-028-272200- /O.UPG.KAPX.WW.Y.0007.000000T0000Z-071127T1700Z/ /O.NEW.KAPX.WS.W.0009.071127T1653Z-071127T2200Z/ OTSEGO-CRAWFORD- INCLUDING THE CITIES OF...GAYLORD...GRAYLING 1153 AM EST TUE NOV 27 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO DEVELOP THIS AFTERNOON WHILE WINDS REMAIN STRONG WITH GUSTS TO 45 TO 50 MPH. THIS WILL RESULT IN WIDESPREAD VISIBILITIES LESS THAN A MILE DUE TO THE SNOW AND BLOWING SNOW...WITH PERIODS OF QUARTER OF A MILE VISIBILITY. ADDITIONAL SNOWFALL OF UP TO 2 INCHES WILL BE POSSIBLE WITH TOTAL SNOW ACCUMULATIONS FOR THE DAY BETWEEN 2 AND 5 INCHES. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. ROADS WILL CONTINUE TO BE SLICK AND HAZARDOUS DUE TO THE WINTRY WEATHER. KEEP A FIRM GRIP ON THE STEERING WHEEL ON TUESDAY...ESPECIALLY IN HIGH PROFILE VEHICLES. ROADS ACROSS THE AREA MAY BECOME SNOW COVERED...AND BLOWING SNOW WILL REDUCE VISIBILITIES. SLOW DOWN AND GIVE YOURSELF PLENTY OF TIME TO REACH YOUR DESTINATION. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ MIZ026-027-272200- /O.NEW.KAPX.WS.W.0009.071127T1653Z-071127T2200Z/ GRAND TRAVERSE-KALKASKA- INCLUDING THE CITIES OF...TRAVERSE CITY...KALKASKA 1153 AM EST TUE NOV 27 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE MAIN AREA OF SNOW HAS EXITED WELL EAST OF THE REGION. HOWEVER...ADDITIONAL LAKE EFFECT SNOW SHOWERS AND PERSISTENT STRONG WINDS GUSTING AS HIGH AS 45 TO 50 MPH WILL CREATE WIDESPREAD AREAS OF REDUCED VISIBILITIES LESS THAN A MILE WITH PERIODS OF POOR VISIBILITY AT A QUARTER OF A MILE OR LESS. ADDITIONAL SNOWFALL OF UP TO 2 INCHES IS EXPECTED. MANY ROADS WILL CONTINUE TO BE SLICK AND HAZARDOUS DUE TO THE WINTRY WEATHER. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ MIZ015-032-033-272200- /O.EXA.KAPX.SB.Y.0005.000000T0000Z-071127T2200Z/ MACKINAC-WEXFORD-MISSAUKEE- INCLUDING THE CITIES OF...ST. IGNACE...CADILLAC...LAKE CITY 1153 AM EST TUE NOV 27 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE MAIN AREA OF SNOW HAS EXITED WELL EAST OF THE REGION. HOWEVER...ADDITIONAL LAKE EFFECT SNOW SHOWERS WILL DEVELOP THIS AFTERNOON WHILE THE WINDS WILL CONTINUE TO BE STRONG. WINDS WILL GUST TO AS HIGH AS 45 TO 50 MPH CREATING AREAS OF SNOW AND BLOWING SNOW THAT WILL REDUCE VISIBILITIES THIS AFTERNOON TO LESS THAN A MILE AT TIMES. ADDITIONAL SNOWFALL OF UP TO 2 INCHES IS EXPECTED. MANY ROADS WILL CONTINUE TO BE SLICK AND HAZARDOUS DUE TO THE WINTRY WEATHER. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MIZ008-272200- /O.CON.KAPX.SB.Y.0005.000000T0000Z-071127T2200Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 1153 AM EST TUE NOV 27 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. SNOW AND GUSTY WINDS UP TO 45 MPH WILL CONTINUE TO RESULT IN REDUCED VISIBILITIES DUE TO SNOW AND BLOWING SNOW. VISIBILITIES OF LESS THAN A MILE WILL BE COMMON THROUGHOUT THE AFTERNOON...ALONG WITH ANOTHER 1 TO 3 INCHES OF SNOW. TOTAL SNOW ACCUMULATIONS WILL RANGE BETWEEN 2 AND 6 INCHES WITH LOCALLY HIGHER AMOUNTS. MANY ROADS WILL CONTINUE TO BE SLICK AND HAZARDOUS DUE TO THE WINTRY WEATHER. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ SD
1 follow-up statement
000 WWUS43 KAPX 272059 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 359 PM EST TUE NOV 27 2007 ...SNOW AND BLOWING SNOW TO WIND DOWN THIS EVENING... .STRONG AND COLD NORTHWEST WINDS FLOWING OVER THE RELATIVELY WARMER LAKE WATERS WILL CONTINUE TO PRODUCE LAKE EFFECT SNOW SHOWERS. THESE WINDS WILL CONTINUE TO PRODUCE AREAS OF SNOW AND BLOWING SNOW WHICH WILL FREQUENTLY REDUCE VISIBILITIES ACROSS MUCH OF NORTHERN MICHIGAN INTO THIS EVENING. THE WORST OF THIS STORM IS BEHIND US...HOWEVER HAZARDOUS WINTRY WEATHER WILL CONTINUE INTO THE EVENING. ROAD CONDITIONS WILL CONTINUE TO BE SLICK AND HAZARDOUS...MAINLY SECONDARY ROADS. MIZ019>022-026>028-280300- /O.CAN.KAPX.WS.W.0009.000000T0000Z-071127T2200Z/ /O.EXB.KAPX.SB.Y.0005.000000T0000Z-071128T0300Z/ CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-GRAND TRAVERSE-KALKASKA- CRAWFORD- INCLUDING THE CITIES OF...CHARLEVOIX...NORTHPORT...MANCELONA... GAYLORD...TRAVERSE CITY...KALKASKA...GRAYLING 359 PM EST TUE NOV 27 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. ALTHOUGH THE WORST OF THIS STORM SYSTEM IS BEHIND US...BRISK NORTHWEST WINDS WILL CONTINUE TO RESULT IN AREAS OF SNOW AND BLOWING SNOW. VISIBILITIES WILL BE REDUCED TO A MILE OR LESS IN MANY AREAS WITH A FEW LOCALES DOWN TO A HALF AN INCH AT TIMES. ADDITIONAL SNOWFALL ACCUMULATION OF AN INCH OR LESS IS EXPECTED. MANY ROADS...ESPECIALLY SECONDARY ROADS...WILL CONTINUE TO BE SLICK AND HAZARDOUS DUE TO THE WINTRY WEATHER. THE WIND AND SNOW WILL BOTH DECREASE IN INTENSITY AS THE EVENING PROGRESSES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MIZ031-272200- /O.CAN.KAPX.SB.Y.0005.000000T0000Z-071127T2200Z/ MANISTEE- INCLUDING THE CITY OF...MANISTEE 359 PM EST TUE NOV 27 2007 ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SNOW AND BLOWING SNOW ADVISORY. WINDS ARE CONTINUING TO WEAKEN OVER THE AREA AND ONLY SCATTERED LIGHT SNOW SHOWERS ARE EXPECTED INTO THE EVENING. THEREFORE...THE SNOW AND BLOWING SNOW ADVISORY HAS BEEN CANCELLED. $$ MIZ016>018-023-025-029-032>034-280300- /O.EXT.KAPX.SB.Y.0005.000000T0000Z-071128T0300Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-MONTMORENCY-BENZIE-OSCODA-WEXFORD- MISSAUKEE-ROSCOMMON- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... ATLANTA...FRANKFORT...MIO...CADILLAC...LAKE CITY...HOUGHTON LAKE 359 PM EST TUE NOV 27 2007 ...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST THIS EVENING. ALTHOUGH THE WORST OF THIS STORM SYSTEM IS BEHIND US...BRISK NORTHWEST WINDS WILL CONTINUE TO RESULT IN AREAS OF SNOW AND BLOWING SNOW. VISIBILITIES WILL BE REDUCED TO A MILE OR LESS IN MANY AREAS WITH A FEW LOCALES DOWN TO A HALF AN INCH AT TIMES. ADDITIONAL SNOWFALL ACCUMULATION OF AN INCH OR LESS IS EXPECTED. MANY ROADS...ESPECIALLY SECONDARY ROADS...WILL CONTINUE TO BE SLICK AND HAZARDOUS DUE TO THE WINTRY WEATHER. THE WIND AND SNOW WILL BOTH DECREASE IN INTENSITY AS THE EVENING PROGRESSES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MIZ008-015-280300- /O.EXT.KAPX.SB.Y.0005.000000T0000Z-071128T0300Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 359 PM EST TUE NOV 27 2007 ...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST THIS EVENING. NORTHWEST WINDS WILL BE GUSTY INTO THE EVENING AT 15 TO 20 MPH WITH GUSTS AS HIGHS AS 35 MPH. THIS BRISK WIND COMBINED WITH THE FALLING SNOW...AND SNOWFALL FROM EARLIER TODAY...WILL RESULT IN AREAS OF BLOWING SNOW THAT WILL FREQUENTLY REDUCE VISIBILITIES TO A MILE OR LESS THIS EVENING. ADDITIONAL SNOWFALL ACCUMULATION OF AROUND AN INCH IS EXPECTED. MANY ROADS...ESPECIALLY SECONDARY ROADS...WILL CONTINUE TO BE SLICK AND HAZARDOUS DUE TO THE WINTRY WEATHER. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ SD
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this winter storm warning went out at Nov 27, 6:44 AM EST, 5 hours 9 minutes earlier.
Area forecast discussion, Nov 27, 6:44 AM EST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
644 AM EST TUE NOV 27 2007
.AVIATION...CHALLENGING TAF CYCLE THIS PERIOD AS FAST MOVING CLIPPER
SYSTEM AND ATTENDANT COLD FRONT SWEEP ACROSS THE AREA THIS MORNING.
FLUCTUATING CONDITIONS EXPECTED AT ALL TAF SITES...ESPECIALLY THIS
MORNING AS BAND OF IFR VIS/CIGS ACCOMPANY BAND OF SNOW AS IT PIVOTS
RAPIDLY EAST ACROSS THE AREA. LINGERING SNOW/BLOWING SNOW A CONCERN
THROUGH EARLY AFTERNOON BEFORE CONDITIONS START TO IMPROVE. OTHER BIG
STORY IS STRONG AND GUSTY WINDS...WITH GUSTS AT BOTH KTVC AND KPLN
OVER 30 KNOTS CENTERED AROUND MIDDAY. PRECIPITATION COMES TO AN END
THIS EVENING ALTHOUGH MVFR STRATOCU DECK ANTICIPATED TO LINGER
THROUGH THE NIGHT.
MSB
&&
.DISCUSSION...ISSUED 441 AM
RAPID FIRE STEP DOWN PROCESS TO AN EXTENDED COLD AND ACTIVE WINTER
WEATHER REGIME ALREADY WELL UNDERWAY...WITH NORTHERN HEMISPHERIC
WATER VAPOR IMAGERY CONFIRMING DEVELOPMENT OF WELL ADVERTISED...AND
SOON TO BE ANOMALOUSLY STRONG...MID AND UPPER LEVEL RIDGING OVER
ALASKA/GULF OF ALASKA OUT AHEAD OF DEEP LOW PRESSURE PIVOTING INTO
THE ALEUTIAN ISLAND CHAIN. DOWNSTREAM FLOW ALREADY FEELING THE
CONSEQUENCES WITH NORTHERN STREAM FLOW STARTING THE SOUTHWARD BUCKLE
PROCESS WITH COMPACT...BUT POTENT...SHORTWAVE DIVING SOUTHEAST JUST
NORTH OF THE ARROWHEAD REGION OF MINNESOTA LEADING THE CHARGE.
FARTHER UPSTREAM...NEXT IN SERIES OF SHORTWAVES DIVING INTO THE
PACIFIC NORTHWEST...WITH EVENTUAL EYES SET ON THE GREAT LAKES REGION
(MORE TO FOLLOW). LONG LATE NOVEMBER NIGHTS AND FAILURE OF ANY
SIGNIFICANT EARLY SEASON TAP INTO THE COLD SOURCE REGION OF CANADA
HAS RESULTED IN FAIRLY COLD AIR FOR THESE SYSTEMS TO DRAG SOUTH AS
THEY TRAVERSE THE NORTHERN CONUS...WITH EXPANSIVE BELOW ZERO SURFACE
TEMPERATURES JUST NORTH OF THE BORDER. CLOSER TO HOME...
AFOREMENTIONED SOUTHERN ONTARIO SHORTWAVE SPAWNING RATHER RAPID
SURFACE CYCLOGENESIS OVER WESTERN LAKE SUPERIOR. IN TYPICAL CLIPPER
FASHION...IMPRESSIVE DYNAMICS MORE THAN MAKING UP FOR LACK OF
SYNOPTIC SCALE MOISTURE...WITH REGIONAL RADARS SHOWING LARGE AREA OF
LIGHT TO MODERATE SNOW PUSHING ACROSS NORTHERN WISCONSIN INTO
WESTERN UPPER MICHIGAN. INTENSE PRESSURE FALL/RISE COUPLET
ASSOCIATED WITH THIS SYSTEM ALSO LEADING TO VERY GUSTY WIND
CONDITIONS OVER THE DAKOTAS...WITH SEVERAL LOCATIONS GUSTING TO OVER
35 MPH. OTHERWISE...CONDITIONS OUT AHEAD OF THIS SYSTEM OVER
NORTHERN MICHIGAN RATHER BENIGN AT THE MOMENT WITH SOME LINGERING
NORTHWEST FLOW LAKE EFFECT FLURRIES AND LIGHT SNOW SHOWERS UNDER
EXTENSIVE LOW OVERCAST. FORECAST CONCERNS ARE MANY...WITH INITIALLY
EMPHASIS ON SNOW AND WIND ISSUES WITH PASSAGE OF CLIPPER SYSTEM
TODAY...WITH FOCUS SHIFTING TO RENEWED WINTER WEATHER THREAT
WEDNESDAY AND WEDNESDAY NIGHT WITH APPROACH ON PACIFIC NORTHWEST
SYSTEM.
TODAY...ENERGETIC CLIPPER SYSTEM WILL CONTINUE TO DEEPEN AS IT RACES
EAST SOUTHEAST ON LAKE ENHANCED BAROCLINIC ZONE ESTABLISHED OVER
UPPER MICHIGAN...WITH THE SYSTEM EXITING EASTERN UPPER MICHIGAN BY
EARLY AFTERNOON. SHORT LIVED BUT FAIRLY INTENSE BURST OF SNOW
EXPECTED ESSENTIALLY ALONG AND NORTH OF LOW CENTER WHERE BRIEF...BUT
SUBSTANTIAL ISENTROPIC UPGLIDE IS BEST JUXTAPOSED WITH POCKET OF
STRONG 700MB-500MB -DIVQ. FRONTOGENETICAL PROCESS NOT ALL THAT
IMPRESSIVE BUT STILL CANNOT RULE OUT SOME ENHANCED BANDING WITHIN
LARGER SNOW FIELD. GIVEN PATH OF LOW...EXPECTING BEST ACCUMULATION
OF 2 TO 3 INCHES NORTH OF THE BRIDGE...ESPECIALLY CHIPPEWA COUNTY.
WHILE AMOUNTS MAY FALL SHORT OF ADVISORY CRITERIA...FELT IT PRUDENT
TO KEEP ONGOING SNOW AND BLOWING SNOW ADVISORY GIVEN EXPECTED GUSTY
WINDS AND POSSIBLE INTENSE RATE OF SNOWFALL. WHILE SYNOPTIC SUPPORT
IS LESS IMPRESSIVE OVER NORTHERN LOWER MICHIGAN...EXPECTED WEST TO
SOUTHWEST FLOW LAKE ENHANCEMENT SHOULD DEPOSIT AN INCH OR
TWO...ESPECIALLY ALONG AND NORTH ON M-32 AND WEST OF I-75. BIGGEST
STORY FOR THE NORTHERN LOWER WILL BE PERIOD OF STRONG AND GUSTY
WINDS...ESPECIALLY ALONG THE LAKE MICHIGAN SHORELINE...WITH
IMPRESSIVE ISALLOBARIC COMPONENT DIRECTLY BEHIND MORNING COLD
FRONTAL PASSAGE. WINDS GUSTS APPROACHING 50MPH ARE EXPECTED ALONG
THE IMMEDIATE LAKESHORE. THIS...COMBINED WITH THE INCH OR TWO OF
SNOW...WILL LEAD TO WINTER WEATHER ADVISORY CONDITIONS ALONG THE
LAKE MICHIGAN COAST. INLAND...WIND GUSTS LOOK TO FALL SHORT OF
ADVISORY CRITERIA SO NO HEADLINES WARRANTED.
MARINE...GALE FORCE WINDS A SURE BET ON MOST NEARSHORE WATERS
TODAY...STARTING EARLY THIS MORNING OVER LAKE MICHIGAN AND EXPANDING
EAST DURING THE MORNING TO INCLUDE WHITEFISH BAY AND THE STRAITS
DOWN TO STURGEON POINT LATER THIS MORNING AS 950MB WINDS OF 35 TO 50
KNOTS EASILY GETS MIXED DOWN TO THE SURFACE IN GOOD OVER WATER
INSTABILITY REGIME. CONDITIONS SHOULD SUBSIDE FAIRLY QUICKLY LATER
THIS AFTERNOON AND EVENING AS THE PRESSURE GRADIENT RELAXES AS HIGH
PRESSURE BUILDS INTO THE AREA.
TONIGHT...SURFACE AND MID LEVEL RIDGE AXIS RAPIDLY BUILD ACROSS THE
AREA...PUTTING A RAPID DEMISE ON ANY LINGERING NORTHWEST FLOW LIGHT
LAKE EFFECT SNOW SHOWERS EARLY IN THE EVENING. OTHERWISE...A QUIET
AND RATHER COLD NIGHT...WITH LOWS IN THE TEENS INLAND TO THE 20S
NEAR THE LAKESHORES.
WEDNESDAY AND WEDNESDAY NIGHT...INTERMOUNTAIN SHORTWAVE EJECTING
INTO THE HIGH PLAINS...COUPLED WITH STRONG LEFT EXIT REGION DYNAMICS
ON NOSE OF 160+ KNOT 250MB JET STREAK..WILL INDUCE LEE CYCLOGENESIS
OVER THE CENTRAL PLAINS TUESDAY NIGHT...WHICH RAPIDLY PIVOTS
NORTHEAST INTO THE WESTERN GREAT LAKES REGION BY WEDNESDAY EVENING.
FAVORING THE STRONGER AND FARTHER NORTHWEST SOLUTION OF THE NAM-WRF
WITH REGARDS TO THE SURFACE LOW WITH BELIEF WARM LAKE WATERS WILL
HAVE SAME STRENGTHENING INFLUENCE AS SEEN WITH TODAYS SYSTEM. THAT
SAID...FEEL STRONG WAA PUSH/ISENTROPIC UPGLIDE (55 KNOTS
PERPENDICULAR TO THE 290-295K THETA SURFACES) OUT AHEAD OF THIS
SYSTEM WILL OVERCOME INITIAL MID LEVEL DRY AIR TONGUE..SO WILL LEAVE
CURRENT POP CONFIGURATION ALONE. COLD FRONT STILL ON TARGET TO PLOW
ACROSS THE AREA LATE WEDNESDAY AFTERNOON AND EVENING...USHERING IN
THE NEXT SURGE OF ARCTIC AIR. OUT AHEAD OF THIS FRONT...STRONG WAA
MAY BRING A WINTRY MIX...OR PERHAPS A CHANGE TO ALL RAIN (NEAR THE
LAKE MICHIGAN SHORE) DURING THE DAY WEDNESDAY. AGREE WITH PREVIOUS
FORECASTER AMOUNT/TIMING OF CHANGEOVER HARD TO ASCERTAIN AT THIS
JUNCTURE SO WILL LEAVE WITH GENERIC RAIN/SNOW WORDING. CAA BEHIND
FRONTAL PASSAGE KICKS LAKE EFFECT INTO HIGH GEAR LATER WEDNESDAY
NIGHT WITH DELTA T/S ONCE AGAIN APPROACHING 20 DEGREES. COULD SEE
SOME WELL ORGANIZED AND INTENSE WEST FLOW BANDING AFTER MIDNIGHT
WITH 850MB-700MB MOISTURE GREATER THAN 80 PERCENT AND INVERSION
LEVELS AT 10KFT. STILL TO EARLY TO GET OVERLY EXCITED...BUT WITH
THESE CONDITIONS EXPECTED TO LAST INTO THURSDAY...COULD EASILY SEE
THE NEED FOR A HEADLINE IN SUBSEQUENT SHIFTS.
MSB
LATER PERIODS (THURSDAY THROUGH FRIDAY)...IN THE WAKE OF THE
SYSTEM COMING THROUGH THE REGION WEDNESDAY...COLDEST AIR OF THE
SEASON THUS FAR STILL SLATED TO OVERSPREAD THE GREAT LAKES FOR THE
REMAINDER OF THE WORK WEEK. CURRENT RUN OF MODEL GUIDANCE SUGGESTS
850 MB TEMPS DIPPING TO -14C OR BETTER NUDGING DELTA T VALUES INTO
THE LOWER 20S. COMBINED WITH CYCLONIC FLOW AND ABUNDANT SYNOPTIC
MOISTURE WOULD SET THE STAGE FOR VIGOROUS (WARNING TYPE) LAKE EFFECT
SNOWS IMPACTING PORTIONS OF NORTHERN MICHIGAN THURSDAY...BEFORE
GRADUALLY WANING LATE THURSDAY NIGHT THROUGH FRIDAY AS THE SYSTEM
EXITS. GUSTY WINDS WILL ALSO BE AN ISSUE WITH THIS SYSTEM MAKING FOR
A RATHER NASTY ONE TO TWO DAYS.
QUESTION IS...WHAT AREAS WILL GET HIT. MEDIUM RANGE GUIDANCE
CONSENSUS SUGGESTS A PROLONGED WEST LOW LEVEL FLOW EVENT WHICH...IF
THAT COMES TO PASS...SUGGESTS AREAS NORTH OF M-32 IN NW LOWER
MICHIGAN (LITTLE TRAVERSE BAY AREA OVER THROUGH CHEBOYGAN COUNTY)
WOULD SEE THE BIGGEST IMPACT THURSDAY AND THURSDAY NIGHT. THUS PLAN
TO HIT THESE AREAS WITH THE HIGHEST POPS AND INITIAL STAB AT SNOW
AMOUNTS (ALTHOUGH SNOW AMOUNTS WILL NOT EXPLICITLY SHOW UP IN THE
FORECAST YET)...AS WELL AS IN THE HAZARDOUS WEATHER OUTLOOK. STILL
FIFTH PERIOD AND BEYOND FOR THIS EVENT...SO ANY WATCH HEADLINES WILL
HAVE TO WAIT FOR ANOTHER FORECAST CYCLE OR TWO.
ADAM
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR MIZ016-
019>021-025-031.
SNOW AND BLOWING SNOW ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
MIZ008.
LM...GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR LMZ323-341-342-
344>346.
LH...GALE WARNING FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING
FOR LHZ345-347-348.
LS...GALE WARNING FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING
FOR LSZ321.
&&Hazardous weather outlook, Nov 27, 10:20 AM EST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1020 AM EST TUE NOV 27 2007 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 281100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1020 AM EST TUE NOV 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...REST OF TODAY AND TONIGHT A FAST MOVING STORM SYSTEM WILL EXIT EAST OF NORTHERN MICHIGAN BY EARLY AFTERNOON. THE MAIN ACCUMULATING SNOWFALL WILL HAVE ENDED BY THEN...HOWEVER ADDITIONAL LAKE EFFECT SNOW SHOWERS WILL DEVELOP IN THE AFTERNOON. STRONG WINDS AND WIND GUSTS WITH THIS SYSTEM WILL CONTINUE TO BATTER MANY AREAS OF NORTHERN MICHIGAN AND ALSO SERVE TO BLOW AROUND THE SCATTERED SNOW FOR THE AFTERNOON. THE WINDS WILL ALSO RESULT IN GALE AND STORM FORCE WINDS OVER THE GREAT LAKES. SEE LATEST ADVISORIES AND WARNINGS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STORM SYSTEM WILL BRING LIGHT ACCUMULATING SNOW TO EASTERN UPPER MICHIGAN ON WEDNESDAY. HEAVY LAKE SNOW SHOWERS ALONG WITH GUSTY WINDS ARE POSSIBLE IN PORTIONS OF NORTHERN MICHIGAN WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...ESPECIALLY NORTH OF M-32 IN NORTHWEST LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY ANY SNOWFALL AMOUNTS. MSB/ADAM/SMD
In the hours before
Local storm report, Nov 27, 9:12 AM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
912 AM EST TUE NOV 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM NON-TSTM WND GST KEWADIN 44.93N 85.37W
11/27/2007 E55 MPH ANTRIM MI TRAINED SPOTTER
0900 AM NON-TSTM WND GST 2 S LELAND 44.99N 85.77W
11/27/2007 M54 MPH LEELANAU MI TRAINED SPOTTER
&&
SWRLocal storm report, Nov 27, 9:53 AM EST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
953 AM EST TUE NOV 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 AM SNOW WHITEFISH POINT 46.75N 84.98W
11/27/2007 M3.0 INCH CHIPPEWA MI TRAINED SPOTTER
12 HR TOTAL THRU 10 AM. SNOWDEPTH 3 IN.
&&
SWRThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 10:28 PM EST | Winter Weather Advisory | APX | Alcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 12 more | 13 hr |
Nearby
Winter Storm Warnings in Michigan, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.